Alert archive / Nevada / Lake Wind Advisories in 2012
Lake Wind Advisory 46, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at May 26, 2012, 3:11 AM PDT for 4 counties in Nevada. It took effect at May 26, 2012, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2012, 3:11 AM PDT (10:11 UTC)
- In effect from
- May 26, 2012, 11:00 AM PDT
- Expired
- May 26, 2012, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Reno, NV
Counties Churchill County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 52 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 10.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
022 WWUS75 KREV 261011 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 311 AM PDT SAT MAY 26 2012 NVZ004-270300- /O.NEW.KREV.LW.Y.0046.120526T1800Z-120527T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 311 AM PDT SAT MAY 26 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR PYRAMID LAKE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS: NORTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 3 FEET WITH HIGHEST WAVES FROM MID-LAKE TO THE SOUTHEASTERN SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
1 follow-up statement
696 WWUS75 KREV 270305 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 805 PM PDT SAT MAY 26 2012 NVZ004-270415- /O.EXP.KREV.LW.Y.0046.000000T0000Z-120527T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 805 PM PDT SAT MAY 26 2012 ...LAKE WIND ADVISORY HAS EXPIRED... THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS ARE WEAKENING ACROSS PYRAMID LAKE SO THE LAKE WIND ADVISORY WAS ALLOWED TO EXPIRE AT 8 PM. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at May 25, 9:15 PM PDT, 5 hours 56 minutes earlier.
Area forecast discussion, May 25, 9:15 PM PDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 915 PM PDT FRI MAY 25 2012 .UPDATE... DEFORMATION BAND IS STARTING TO DEVELOP NEAR AND EAST OF HWY 95 IN CENTRAL NV. EXPECT THE BAND TO CONTINUE TO INTENSIFY THE REMAINDER OF THE EVENING WITH SOME MODERATE RAIN, AND SNOW ABOVE 6000 FEET, AFTER MIDNIGHT EAST OF HWY 95. GFS/NAM/HRRR ALL IN GOOD AGREEMENT ON LOCATION AND INTENSITY OF THE BAND. IT APPEARS THE HEAVIEST PORTION OF THE BAND WILL BE OVER LANDER COUNTY AFTER 12Z, OR JUST EAST OF OUR CWA. STILL, RAINFALL AMOUNTS UP TO 1/3 OF AN INCH EAST OF HWY 95 WITH A COUPLE INCHES OF SNOW POSSIBLE ABOVE 6000 FEET. DUE TO THE BAND, HAVE INCREASED PRECIP CHANCES NEAR AND EAST OF HWY 95 TONIGHT, BUT LEFT OTHER AREAS ALONE. SCATTERED SHOWERS CONTINUE WEST OF THE DEVELOPING BAND TO THE SIERRA CREST SO FCST REMAINS ON TRACK THERE. ALSO LOWERED SNOW LEVELS A FEW HUNDRED FEET BASED ON LATEST OBS AND MODEL FCST BOUNDARY LAYER TEMPS. SNOW LEVELS SHOULD AVERAGE 5500-6000 FEET OVERNIGHT. TOMORROWS FORECAST STILL ON TRACK WITH CONVECTIVE SHOWERS AND SNOW LEVELS RISING TO NEAR 7000 FEET OR HIGHER. WITH MORE SUN POSSIBLE, MODELS ARE HINTING AT A BETTER CHC OF THUNDERSTORMS WHICH CURRENT FCST HANDLES WELL. WALLMANN && .PREVIOUS DISCUSSION... /ISSUED 315 PM PDT FRI MAY 25 2012/ SHORT TERM... UNSEASONABLY DEEP UPPER LOW CONTINUES SPINNING OVER THE FORECAST AREA THIS AFTERNOON WITH AN ASSORTMENT OF PRECIPITATION TYPES FALLING OUT OF CONVECTIVE SHOWERS. MOST REPORTS HAVE BEEN SNOW, ICE PELLETS, OR PEA SIZED HAIL WHICH HAVE LOCALLY ACCUMULATED TO AN INCH OR SO. ONE OF THE HEAVIEST THUNDERSHOWERS OCCURRED OVER CARSON CITY WHERE SPOTTERS REPORTED UP TO AN INCH AND A HALF SOME VERSION OF FROZEN PRECIPITATION WITH WATER EQUIVALENT OF NEARLY 0.20" WHICH FELL IN AROUND 30 MINUTES. THERE ALSO HAVE BEEN A HANDFUL OF THUNDERSTORMS SCATTERED ACROSS WESTERN NV. TEMPS HAVE BEEN ALL OVER THE PLACE WITH HIGHS IN THE UPPER 50S JUST NORTH OF RENO, WHERE SUN BREAKS WERE MORE ABUNDANT. SOUTH TOWARD RENO, PRECIP COOLED AIR HAS PREVENTED TEMPS FROM GETTING MUCH ABOVE 45 DEGREES. THERE SHOULD BE SOME ADDITIONAL WARMING LATE THIS AFTERNOON, BUT LOOKS TO STILL BE BELOW THE ALREADY LOWERED UPDATED FORECAST. THIS POSES CHALLENGES FOR OVERNIGHT LOWS SINCE TEMPS ARE ONLY 5-7 DEGREES ABOVE WHAT MOS WAS THINKING THE SATURDAY MORNING LOWS WOULD BE. HAVE OBVIOUSLY UNDERCUT MOS, BUT IT STILL MAY NOT BE ENOUGH AND LOCALLY PATCHY FROST COULD OCCUR IN WESTERN NV. A HARD FREEZE IS EXPECTED IN THE SIERRA WITH LOWS IN THE MID TO UPPER 20S. EVENING SHIFT WILL NEED TO MONITOR POTENTIAL FOR FROST IN OUTLYING AREAS AROUND RENO/CC/VC. ALTHOUGH, ABUNDANT CLOUD COVER OVERNIGHT SHOULD HELP PREVENT TEMPS FROM PLUMMETING TOO QUICKLY OR GETTING EXCESSIVELY COLD IN WSTRN NV. THE UPPER LOW WILL REMAIN OVERHEAD INTO SATURDAY AFTERNOON BEFORE EJECTING SATURDAY NIGHT. THIS WILL LEAD TO ANOTHER ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS. TEMPS WILL BE A SEVERAL DEGREES WARMER SATURDAY AS THE LOW FILLS AND WARMS. THIS SHOULD LEAD TO MORE RAIN AND SMALL HAIL COMPARED TO THE SNOW AND SNOW PELLETS OBSERVED TODAY. WEAK HIGH PRESSURE TO BUILD IN SUNDAY AND MEMORIAL DAY, PROVIDING A NICE WARMING TREND, BUT STILL REMAINING BELOW SEASON NORMALS UNDER MOSTLY SUNNY TO PARTLY CLOUDY SKIES. MILNE LONG TERM...TUESDAY THROUGH FRIDAY... UPPER LEVEL RIDGE IS EXPECTED TO BUILD OVER THE WESTERN US NEXT WEEK WITH DRY CONDITIONS PREVAILING AND WARMING TREND FROM TUESDAY THROUGH THURSDAY. HIGHS IN WESTERN NV ARE EXPECTED TO REACH THE 80S FOR TUES-WED WITH SOME AREAS SURPASSING 90 DEGREES BY THURSDAY. FOR THE TAHOE BASIN, MAX TEMPS IN THE 70S TUES-WED WILL RISE ABOVE 80 DEGREES BY THURSDAY. THE INCREASED SURFACE HEATING WILL LEAD TO WEAK INSTABILITY, WITH CUMULUS BUILDUPS BY THURSDAY AFTERNOON MAINLY OVER THE SIERRA. ABOVE NORMAL TEMPERATURES WILL CONTINUE ON FRIDAY AS RIDGE AXIS SHIFTS INTO THE SOUTHWEST US BUT MEDIUM RANGE GUIDANCE BEGINS TO DIVERGE ON CONVECTIVE POTENTIAL. THE GFS IS MORE AGGRESSIVE WITH A WEAK UPPER LOW OVER CENTRAL CA PROVIDING DECENT FORCING AND PLENTY OF INSTABILITY OVER MUCH OF THE SIERRA AND WESTERN NV. THE ECMWF IS VERY WARM WITH 700 MB TEMPS SURGING TO +12 TO +14 C BUT THE UPPER LOW IS MUCH FARTHER SOUTH WITH NO SIGNIFICANT FORCING IN THE SIERRA OR WESTERN NV. SINCE THERE HAS BEEN SOME CONSISTENCY WITH THE GFS WHILE SEVERAL ENSEMBLE MEMBERS ALSO SUPPORT CONVECTION, A SLIGHT CHANCE OF T-STORMS WILL BE ADDED FOR FRIDAY AFTERNOON-EVENING. EVEN WITH THE LIMITED FORCING IN THE ECMWF SCENARIO, A FEW CELLS COULD FORM IN HIGHER TERRAIN OR CONVERGENCE ZONES DUE TO THE STRONG HEATING AND INCREASING LOW-MID LEVEL MOISTURE. MJD AVIATION... SHOWERY CONDITIONS WILL CONTINUE THROUGH 06Z THIS EVENING WITH RAPID VARIATIONS IN VISIBILITY AND CEILINGS AS THESE SHOWERS MOVE THROUGH. BRIEF IFR CONDITIONS CAN BE EXPECTED AT KTVL AND KTRK WITH MVFR MORE LIKELY AT KRNO AND KMMH. LATER TONIGHT, SHOWERS SHOULD DECREASE IN COVERAGE BUT A BAND OF WRAP AROUND SNOW AND RAIN MAY SET UP OVER NORTHEAST CA, THEN MOVE THROUGH THE TAHOE BASIN AND KRNO SAT MORNING BETWEEN 12-18Z. AFTER 18Z, SHOWERS ARE LIKELY TO REDEVELOP WITH MORE RAIN AND GRAUPEL BUT LESS SNOW AS COLDEST AIR EXITS TO THE SOUTHEAST. BRIEF MVFR CONDITIONS POSSIBLE WITHIN THESE SHOWERS. ISOLD LOW TOPPED T-STORMS WILL BE POSSIBLE THRU LATE SATURDAY AFTERNOON, BUT PROBABILITY OF IMPACTING THE 10 MILE RADIUS AROUND ANY TERMINAL IS ONLY 10-20 PERCENT. SHOWER ACTIVITY WILL DECREASE SAT NIGHT FOLLOWED BY CLEARING WHICH WILL LEAD TO A HIGH PROBABILITY OF FZFG AT KTRK SUNDAY MORNING BETWEEN 08-15Z. MJD && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
Nearby
Lake Wind Advisories in Nevada, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.